MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2015 and (b)(6) 2017.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis multifocal intraocular lens (model zmb00 +22.0 diopter) was explanted in a secondary procedure due to the patient experiencing dysphotopsia.A tecnis monofocal intraocular lens (model z9002 +21.0 diopter) was implanted as the replacement lens.The patient was reported to be doing well at discharge.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 3/15/2018.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection that was performed by a qualified operator using 12x magnification shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7308790
Report Number9614546-2018-00207
Device Sequence Number1342439
Product Code MFK
UDI-Device Identifier05050474535664
UDI-Public(01)05050474535664(17)190622
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/22/2019
Device Model NumberZMB00
Device Catalogue NumberZMB00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;